Nov 8, 2005
I've been on combination therapy since the acute phase of my infection. My viral load was quickly reduced to undetectable and my cd4 count is normal. Assuming this remains the case am I at risk for hypogonadism? Should anabolic steroids be avoided for this reason?
Response from Dr. Henry
Although the incidence of hypogonadism appears to be higher in HIV infected men it is not unclear to me what factors directly relate to that problem. There has been no clear association between antiretroviral use and hypogonadism. Anabolic steroids may suppress the secretion of testosterone and have unknown long-term side effects. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Testicular Pain After Drinking Water Worried I Have HIV
- White Discharge After Vaginal Sex With Condom Does It Mean I Have HIV
- Can You Get Trichomoniasis Without Have Sex?
- Different Types Of Vaginal Discharge
- What Kind Of Discharge From A Vagina Comes Along With The Herpes Virus?
- 3 Months Hiv Dna Pcr Test
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.